New Jersey Recovery Specialists Presented with Award

News
Written by: on 13th March, 2018

The members of the Opioid Overdose Recovery Program of Eva’s Village in Paterson, New Jersey were recently awarded for their efforts to help patients who have just overdosed on opioids and want a second chance at a better life. At the Marriott Hotel in Saddle Brook on March 12, 2018, several members of Eva’s Opioid Overdose Recovery Program received a Community Partnership award from the Mutual of America Life Insurance Company.

new jersey recovery

Whenever someone is given Narcan to counteract a severe opioid overdose, one of the members of Eva’s Program is dispatched to the hospital where the patient was revived. The individual then has the opportunity to talk to the recovery specialist and to determine if they are ready to take the next step into recovery.

“We do it 24 hours a day, seven days a week,” Cindy Marie Dix said of the program while receiving the award. “In fact, I’ve got a recovery specialist on call right now.”

The goal is to get the addict into treatment. The individual from Eva’s Village arrives within 30 minutes of the hospital’s phone call and discusses the merits of recovery with the patient. If the patient chooses recovery, the specialist can get them into treatment as soon as possible. If not, they will try to create a relationship with the patient, hoping to help the individual choose recovery after all. This relationship can go on for as long as 12 weeks with the recovery specialist periodically checking on the individual.

Opioid Overdose: What Does It Look Like?

Opioid overdose is extremely dangerous, mostly because the drug slows the functions of the body, especially one’s ability to breathe. When this occurs, breathing can get so slow that enough oxygen does not get into the person’s body for them to stay conscious. They might even stop breathing altogether.

According to the National Library of Medicine, people who overdose on opioids will

  • Become very drowsy
  • Fall unconscious
  • Breathe slowly, irregularly or not at all
  • Turn blue in their fingers, lips, tongue, etc.
  • Become virtually unwakeable, even if you scream their name or shake them
  • Experience confusion, delirium, etc.
  • Have extremely small pupils, also known as pinpoint pupils

If you see these symptoms in someone you love, it means they have overdosed on opioids. They could potentially go into a coma or even experience brain damage from not getting enough oxygen while they are under the influence of the drug (NLM). Unfortunately, they could even die as a result of this overdose, which is why treatment should be available immediately.

Recovery After Overdose

It is necessary for someone who has overdosed and been treated to then seek rehab treatment. Often, this is the wakeup call a person needs to realize they require help. However, one should never wait until something like this happens to recover, as there are so many dangerous side effects associated with overdose. As such, if you or someone you love is struggling with opioid abuse, now is the time to seek help.

Begin Your Recovery Today

Call 800-483-2193(Who Answers?) to speak with a treatment advisor about safe, reliable detox and rehab treatment facilities near you.